# SDR 98UAL900270

- Difficulty date: June 9, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N185UA
- Make and model: Boeing 747422
- Aircraft serial: 25395
- Engine: Pwa PW4056
- System (JASC): 7320 · Fuel Controlling System
- Part: Control Cable
- Condition: Worn
- Location: Nr 2/3 Pylons
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MULTICONDUCTOR CABLE AT AREA WHERE ROUTED THROUGH PYLON, HAS BRAIDED JACKET, INSULATION OVER WIRES, AND RUBBER PAD ON CABLE CLAMP IS EATEN AWAY BY SURFACE VIBRATION OR FOREIGN OBJECT DAMAGE FROM SUBSTANCES IN AIR BLOWING OVER CABLE.  NR 2 AND 3 PYLONS ARE AFFECTED.  THIS IS THE THIRD AIRCRAFT IN SEQUENCE WHERE THE PROBLEM HAS BEEN OBSERVED.  CABLES ARE PART OF ENGINE FUEL AND CONTROL SYSTEM.  LOCATION OF DAMAGED AREAS VARIES SLIGHTLY BETWEEN AIRCRAFT.  REPAIRED CABLE AT HEAVY MAINTENANCE CHECK.
